Texas, 2008Damaging Winds in Texas, June 26, 2008
June 26, 2008 · NWS SHV · 3 events in 1 county or zone
Storms developed during the afternoon of June 26th in a moist and|unstable airmass over the region. Several storms quickly strengthened |as an outflow boundary propagated northward across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed during the afternoon of June 26th in a moist and|unstable airmass over the region. Several storms quickly strengthened |as an outflow boundary propagated northward across the area. In wake|of the boundary, several storms collapsed, resulting in quick downbursts |of wind. Severe thunderstorms knocked over several trees and disrupted|telephone and radio communications in and around the community of Jena.|Power poles were also toppled in Harrison County, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 2:14 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 2:14 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT THU JUN 26 2008
.DISCUSSION...
CONVECTION MOVING N QUICKLY UPON ITS OWN OUTFLOW ATTM. MAY BE IN
SHV IN THE 4-5 PM TIME FRAME. THESE ARE TYPICALLY WINDY STORMS
WITH GUSTS COMMONLY OVER 30 KTS. SUBSIDENCE BEHIND THE CLUSTER OF
STORMS COULD RAPIDLY END THE RAIN THREAT MOST AREAS BY SUNDOWN.
LAZY UPPER LEVEL PATTERN WITH WEAK SHEAR AXIS OVER AREA WILL
GRADUALLY GIVE WAY TO A MORE AMPLIFIED PATTERN WITH NW FLOW ALOFT
THIS WEEKEND. EXPECTING THE MOISTURE TAP WE/VE EXPERIENCED
YESTERDAY AND TODAY TO SLOWLY GET SHOVED MORE EASTWARD...HENCE OUR
CHCS OF RAIN SHOULD DIMINISH FOR FRIDAY SOMEWHAT. HOWEVER THE
PATTERN CHANGE WILL ALSO RESULT IN APPROACH OF A COLD FRONT THAT
SHOULD BE CONVECTIVELY ACTIVE OVER THE WEEKEND. GFS LINGERS THIS
OVER OUR CWA WHILE THE ECMWF MORE FIRMLY SHOVES PRECIP BAND SOUTH
OF OUR AREA. ECMWF LOOKS A LITTLE MORE REASONABLE...AND IT ALSO
AGREES WITH THE ONGOING FCST OF SLIGHT CHCS OF CONVECTION IN THE
SOUTHERN TIER OF ZONES ONLY. RAIN CHANCES WILL CREEP BACK
NORTHWARD AS STRENGTHENING SOUTHERLY FLOW BRINGS INCREASE OF
MOISTURE INTO CWA. /17/
&&
.AVIATION...
WEAK SHEAR AXIS ALOFT COMBINED WITH DAYTIME HEATING WILL ALLOW FOR
SCATTERED CONVECTION TO CONTINUE INTO THE EARLY EVENING. OUTFLOW
BOUNDARIES ASSOCIATED WITH THE CONVECTION WILL CREATE AVIATION
HAZARDS WITH WIND SHIFTS AND PRODUCE STRONG GUSTY WINDS. OUTSIDE OF
THE CONVECTION...MOSTLY VFR FLIGHT CONDITIONS. AFTER 05Z...EXPECT
PATCHY FOG TO FORM OVER WET GROUND...OR AREAS WHICH RECEIVE RAIN.
THE PATCHY IFR CIGS AND VSBYS WILL CONTINUE THROUGH 27/14Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 92 74 92 / 30 20 20 30
MLU 71 91 73 91 / 30 30 20 30
DEQ 70 92 72 90 / 20 10 20 30
TXK 72 92 74 91 / 20 20 20 30
ELD 71 92 73 92 / 30 30 20 30
TYR 73 93 74 92 / 20 20 20 30
GGG 73 92 74 92 / 20 20 20 30
LFK 73 92 73 91 / 30 30 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/14
Hazardous weather outlook, Jun 26, 11:00 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 26 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...EAST AND NORTHEAST TEXAS AND
FOR NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE FOUR STATE
REGION TODAY AND INTO TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME
SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY
RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN BE
DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN BE STRUCK.
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF
THE WEEK AND INTO THE EARLY PART OF NEXT WEEK AS THE REGION WILL BE
IN A FAVORABLE PATTERN FOR DEVELOPMENT. ISOLATED THUNDERSTORMS WILL
BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND
HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE NEEDED TODAY OR TONIGHT.
17
In the hours before
Special weather statement, Jun 26, 4:25 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT THU JUN 26 2008
LAZ002>006-012>014-021-022-262330-
BIENVILLE-BOSSIER-CALDWELL-CLAIBORNE-JACKSON-LA
SALLE-LINCOLN-OUACHITA-UNION-WEBSTER-
525 PM CDT THU JUN 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NORTHERN BOSSIER...WEBSTER...CLAIBORNE...AND NORTHERN BIENVILLE.
IN NORTH CENTRAL LOUISIANA...
UNION...LINCOLN...OUACHITA...NORTHERN JACKSON...CALDWELL...
AND NORTHERN LA SALLE.
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...BERNICE...BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...COTTON
VALLEY...FARMERVILLE...GIBSLAND...GRAMBLING...HAYNESVILLE...
HOMER...MINDEN...MONROE...RICHWOOD...RUSTON...SAREPTA AND WEST
MONROE
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RED
CHUTE TO RUSTON TO 17 MILES NORTHEAST OF OLLA...MOVING NORTHEAST AT
14 MPH.
HAIL SMALLER THAN PENNIES...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3210 9187 3209 9191 3199 9188 3192 9196
3193 9200 3249 9268 3261 9376 3301 9335
3283 9229 3249 9192 3239 9199 3229 9202
3228 9198 3219 9196 3218 9190 3214 9186
TIME...MOT...LOC 2225Z 228DEG 12KT 3266 9358 3255 9261
3203 9198
BUTTSThunderstorm Wind, Harrison
- When
- June 26, 4:41 PM CST
- Where
- Harrison County, 1.35 mi WNW of Marshall
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.540, -94.390
Power poles were downed along West Houston in Marshall, Texas.
Thunderstorm Wind, Harrison
- When
- June 26, 4:42 PM CST
- Where
- Harrison County, 1.81 mi NW of Marshall
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -94.390
A power pole was down near the intersection of Scotts Quarter and Hudwon in the northwest part of Marshall, Texas.
Thunderstorm Wind, Harrison
- When
- June 26, 5:00 PM CST
- Where
- Harrison County, 2.71 mi NE of Marshall Northeast
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 32.610, -94.300
Power poles were blown down along Quail Drive in the northeast side of town. Power Poles were also downed in the 800 block of Shadowood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Flooding and Damaging Winds in Ohio, June 26, 2008$215,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113897, 113898, 113899.